Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Is Atripla a safe drug?
Dec 17, 2006

After being HIV for over 20 years I am at the point of starting Meds since my CD4 keeps getting low approching 250. My viral load is the 200,000s. My doctor will be prescribing Atripla. Is this drug safe? Is only been on the market since July and I have concerns about liver, kidney problems not to mention fat distribution among other side effects. Please advise. Thank you.

Response from Dr. Wohl

Atripla was recently approved but the individual components of this 3 drug in 1 pill have been around for a long time. Efavirenz has been used for a decade and is one of the most popular HIV medicines in the US. Tenofovir and FTC are newer but have been on the market for several years and given to thousands of people.

Atripla is a safe drug and is included as a preferred regimen in the US Department of Health and Service guidelines for initial HIV treatment.

Be sure to discuss the potential side effects of the medications with your doc. All meds have them and being aware of what could but probably won't happen is important.

DW



Previous
Terrified about CD4 Counts
Next
Thanks on the Reyataz/Truvada Response

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement